Asymptotics toward the diffusion wave for a one-dimensional compressible flow through porous media

Kenji Nishihara

    Research output: Contribution to journalArticle

    18 Citations (Scopus)

    Abstract

    Consider the Cauchy problem for a one-dimensional compressible flow through porous media, vt - ux = 0, x ∈ R, t > 0, ut + p(v)x = -αu, (v, u)|t=0 = (v0, u0) (x). Hsiao and Liu showed that the solution (v, u) behaves as the diffusion wave (v̄, ū), i.e. the solution of the porous-media equation due to the Daroy law. The optimal convergence rates have been obtained by Nishihara and co-workers. When v0(x) has the same constant state at x = ±∞, the convergence rate ∥(v - v̄)(·, t)∥L∞ = O(t-1 obtained is 'optimal', since ∥v̄(·, t)∥∞ = O(t-1/2). However, this 'optimal' convergence rate is less sufficient to determine the location of the diffusion wave. Our aim in this paper is to obtain the 'truly optimal' convergence rate by choosing suitably located diffusion waves.

    Original languageEnglish
    Pages (from-to)177-196
    Number of pages20
    JournalRoyal Society of Edinburgh - Proceedings A
    Volume133
    Issue number1
    Publication statusPublished - 2003

    ASJC Scopus subject areas

    • Mathematics(all)
    • Applied Mathematics

    Fingerprint Dive into the research topics of 'Asymptotics toward the diffusion wave for a one-dimensional compressible flow through porous media'. Together they form a unique fingerprint.

  • Cite this